Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 2, 1999, 2:40 PM EST for Decatur County, Seminole County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 1999, 2:40 PM EST (19:40 UTC)
- Expired
- Jan 2, 1999, 3:40 PM EST
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KTLH 021938 RRA TORTLH GAC087-253-022040- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EST SAT JAN 2 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... WESTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA SOUTHERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 340 PM EST * AT 240 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 15 MILES SOUTHWEST OF BAINBRIDGE... MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... BAINBRIDGE BY 300 PM EST ELDORENDO BY 310 PM EST THIS TORNADO IS LIKELY OBSCURED BY HEAVY RAIN AND MAY NOT BE VISIBLE. GO TO A PLACE OF SAFETY IMMEDIATELY.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 10:30 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 2, 10:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EST SAT JAN 2 1999 PREVIOUS PACKAGE ON TRACK. AFTER COORD WITH MIA ISSUED CFW FOR COASTAL COUNTIES FOR POSSIBLE COASTAL FLOODING OF 2 TO 4 FOOT ABOVE NORMAL. MAIN THREAT LOOKS TO BE BEFORE THE TIME OF HIGH ASTRONOMICAL TIDE WHICH OCCURS EARLY SUN AM. AT ANY RATE THE EVENT WILL BE OF RELATIVELY SHORT DURATION AND A PROLONGED FLOOD THREAT IS NOT IN THE OFFING. MODERATE SVR THREAT SHAPING UP WITH APRCH SQL LN. PRE-FRNTL CAPE IN RANGE OF 1500-2000 AND HELICITIES ABOUT 400-800. THE STRONGEST CAPES REMAIN OVER THE GULF WHILE STRONGER HELICITY VALUES ARE FOUND ACROSS NORTHERN AL/GA SO THE DYNAMICS ARE NOT AS IN PHASE AS THEY MIGHT BE FOR THIS EVENT. ZONES CONTINUE BASICALLY UNCHANGED EXCEPT FOR HEADLINING COASTAL FLOOD THREAT. 04
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:50 PM EST | Tornado Warning | TAE | Seminole | 30 min |
| Jan 2, 4:54 PM EST | Tornado Warning | TAE | Miller | 61 min |
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.